Please use this identifier to cite or link to this item: http://hdl.handle.net/10316/8984
Title: Supraconvergence and Supercloseness of a Scheme for Elliptic Equations on Nonuniform Grids
Authors: Ferreira, J. A. 
Grigorieff, R. D. 
Issue Date: 2006
Issue Date: 2006
Citation: Numerical Functional Analysis and Optimization - Taylor & Francis. 27:5 (2006) 539-564
Abstract: In this paper, we study the convergence of a finite difference scheme on nonuniform grids for the solution of second-order elliptic equations with mixed derivatives and variable coefficients in polygonal domains subjected to Dirichlet boundary conditions. We show that the scheme is equivalent to a fully discrete linear finite element approximation with quadrature. It exhibits the phenomenon of supraconvergence, more precisely, for s? [1,2] order O(hs)-convergence of the finite difference solution, and its gradient is shown if the exact solution is in the Sobolev space H1+s(O). In the case of an equation with mixed derivatives in a domain containing oblique boundary sections, the convergence order is reduced to O(h3/2-e) with e > 0 if u? H3(O). The second-order accuracy of the finite difference gradient is in the finite element context nothing else than the supercloseness of the gradient. For s? , the given error estimates are strictly local.
URI: http://hdl.handle.net/10316/8984
Rights: openAccess
Appears in Collections:FCTUC Matemática - Artigos em Revistas Internacionais

Files in This Item:
File Description SizeFormat
obra.pdf188.78 kBAdobe PDFView/Open
Show full item record

Page view(s)

75
checked on Aug 19, 2019

Download(s)

47
checked on Aug 19, 2019

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.